Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 73, NWS Birmingham, AL

November 11, 20095 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 1:26 PM CST for 5 counties in Alabama. It took effect at Nov 11, 2009, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2009, 1:26 PM CST (19:26 UTC)
In effect from
Nov 11, 2009, 6:00 PM CST
Expired
Nov 12, 2009, 9:09 AM CST
In force
15 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Chilton County, AL, Coosa County, AL, Elmore County, AL, Shelby County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Childersburg (CHLA1).

Action stage
402 ft
Minor stage
402 ft
Moderate stage
407 ft
Major stage
410 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02407000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 111926
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
126 PM CST WED NOV 11 2009

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  COOSA RIVER AT CHILDERSBURG AFFECTING CHILTON...COOSA...ELMORE...
  SHELBY AND TALLADEGA COUNTIES.

.RECENT HEAVY RAINFALL RESULTING FROM TROPICAL STORM IDA HAS GIVEN
RISE TO FLOODING ON THE COOSA RIVER, AND A FLOOD WARNING IS NOW IN 
EFFECT.

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC021-037-051-117-121-120726-
/O.NEW.KBMX.FL.W.0073.091112T0000Z-091113T0936Z/
/CHLA1.1.ER.091112T0000Z.091112T1200Z.091112T2136Z.NO/
126 PM CST WED NOV 11 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR THE COOSA RIVER AT CHILDERSBURG.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 401.3 FEET. 
* FLOOD STAGE IS 402.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 402.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 402.0 FEET...FLOODING OF LOW LYING AREAS BEGINS AT 402 
  FEET.  AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA 
  BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED

$$
2 follow-up statements
000 
WGUS84 KBMX 120248
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 PM CST WED NOV 11 2009


...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER...

.RECENT HEAVY RAINFALL RESULTING FROM TROPICAL SYSTEM IDA HAS GIVEN
RISE TO FLOODING ON THE COOSA RIVER, AND A FLOOD WARNING CONTINUES
TO BE IN EFFECT FOR THE COOSA RIVER AT CHILDERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC021-037-051-117-121-121448-
/O.EXT.KBMX.FL.W.0073.000000T0000Z-091113T0900Z/
/CHLA1.1.ER.091112T0458Z.091112T1200Z.091112T2100Z.NO/
848 PM CST WED NOV 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER AT CHILDERSBURG.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 401.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 402.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 402.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 402.0 FEET...FLOODING OF LOW LYING AREAS BEGINS AT 402 
  FEET.  AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA 
  BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED.

$$

08
000 
WGUS84 KBMX 121509
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 AM CST THU NOV 12 2009


...THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER AT 
CHILDERSBURG...

.RISES HAVE NOT BEEN AS GREAT AS EARLIER FORECAST FOR THE COOSA
RIVER AT CHILDERSBURG...AND THE FLOOD WARNING IS NO LONGER IN
EFFECT THERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DONT DROWN. 

THIS WILL BE THE LAST FLOOD STATEMENT ISSUED ON THIS EVENT.

&&

ALC021-037-051-117-121-121539-
/O.CAN.KBMX.FL.W.0073.000000T0000Z-091113T0900Z/
/CHLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 AM CST THU NOV 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE COOSA RIVER AT CHILDERSBURG.
* AT 8:30 AM THURSDAY THE STAGE WAS 401.9 FEET. 
* FLOOD STAGE IS 402 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 401.9 FEET.  THE 
  RIVER WILL FALL SLOWLY THE NEXT FEW DAYS..
* IMPACT...AT 402 FEET...FLOODING OF LOW LYING AREAS BEGINS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 12:01 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Nov 11, 12:01 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1201 PM CST WED NOV 11 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...CLOUDS ASSOCIATED WITH THE REMNANTS OF IDA HAVE SPREAD
BACK WESTWARD ACROSS THE EASTERN HALF OF THE AREA.  CLOUDS MAY
SPREAD A LITTLE FURTHER TO THE WEST THROUGH NOON...THEN BEGIN TO
DISSIPATE THROUGH THE AFTERNOON.  WENT AHEAD AND ADJUSTED CLOUDS
ACCORDINGLY. ALSO TEMPERATURES HAVE WARMED FASTER THAN EARLIER
THOUGHT AND HAVE RAISED THE AFTERNOON HIGHS AT SEVERAL LOCATIONS.
CURRENT LAKE WIND ADVISORY LOOKS FINE.

&&

.AVIATION...18Z TAF DISCUSSION.

LOW CLOUDS HAVE ACTUALLY BACK-BUILT INTO CENTRAL ALABAMA FROM THE
EAST...AND IT NOW LOOKS LIKE THAT TCL WILL BE THE ONLY LOCATION WITH
NO CEILING THROUGH THE BULK OF THE AFTERNOON. CEILING HEIGHTS SHOULD
AVERAGE AROUND 3000 FEET...BUT MAY BOUNCE UP AND DOWN ON EITHER SIDE
OF THAT LEVEL UNTIL WINDS START TO DIMINISH AFTER 11/2100Z.

I DO EXPECT SKIES TO RAPIDLY CLEAR (WHERE THEY ARENT ALREADY CLEAR)
AROUND SUNSET TONIGHT. WINDS SHOULD ALSO BE LESS GUSTY AFTER THAT
TIME.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ALL SECTIONS UNTIL 3 PM.

&&
Hazardous weather outlook, Nov 11, 12:20 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 PM CST WED NOV 11 2009

ALZ011>015-017>050-121300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1220 PM CST WED NOV 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON...FOR A
FEW WIND GUSTS UP TO 30 MPH.

SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE
REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:02 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more21 hr
Nov 10, 6:22 PM CSTAreal Flood WarningBMXBibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more4 hr
Nov 10, 8:55 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby33 hr
Nov 10, 8:55 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry49 hr
Nov 10, 9:00 PM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa36 hr
Nov 10, 10:58 PM CSTAreal Flood AdvisoryBMXCherokee, Cleburne62 min
Nov 10, 11:10 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo4 days
Nov 11, 7:26 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery4 days
Nov 11, 10:13 AM CSTRiver Flood WarningBMXElmore, Montgomery70 hr
Nov 11, 11:10 AM CSTRiver Flood WarningBMXCalhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more23 hr
Nov 11, 11:10 AM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega23 hr
Nov 11, 11:24 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes22 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.